Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Oct 29, 2006, 3:33 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2006, 3:33 AM EST (08:33 UTC)
- Expired
- Oct 29, 2006, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 290833 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 333 AM EST SUN OCT 29 2006 MDZ002-VAZ021-WVZ048-049-054-291400- /O.CAN.KLWX.HW.W.0002.000000T0000Z-061029T1400Z/ /O.NEW.KLWX.WI.Y.0013.061029T0833Z-061029T1400Z/ ALLEGANY-HIGHLAND-GRANT-MINERAL-PENDLETON- INCLUDING THE CITIES OF...CUMBERLAND...BAYARD...PETERSBURG... KEYSER 333 AM EST SUN OCT 29 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS WILL CONTINUE TO DECREASE TODAY AS A STRONG LOW PRESSURE SYSTEM CONTINUES TO PULL OFF TO THE NORTHEAST. HOWEVER...OCCASIONAL WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE EARLY THIS MORNING...ESPECIALLY IN THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-036>042- 050>057-WVZ050>053-055-290945- /O.CAN.KLWX.WI.Y.0012.000000T0000Z-061029T1400Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG... CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG...MARTINSBURG...CHARLES TOWN 333 AM EST SUN OCT 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE WIND ADVISORY. STRONG LOW PRESSURE WILL CONTINUE TO PULL OFF TO THE NORTHEAST AS HIGH PRESSURE SETTLES OVER THE MID ATLANTIC REGION. WINDS ARE EXPECTED TO DECREASE TODAY...HOWEVER A FEW WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE THIS MORNING. $$
1 follow-up statement
000 WWUS71 KLWX 291353 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 853 AM EST SUN OCT 29 2006 MDZ002-VAZ021-WVZ048-049-054-291500- /O.EXP.KLWX.WI.Y.0013.000000T0000Z-061029T1400Z/ ALLEGANY-HIGHLAND-GRANT-MINERAL-PENDLETON- INCLUDING THE CITIES OF...CUMBERLAND...BAYARD...PETERSBURG... KEYSER 853 AM EST SUN OCT 29 2006 ...WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. WINDS WILL GUST AT TIMES TO 35 MPH...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ SMZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Oct 29, 3:32 AM EST, 1 minute earlier.
Area forecast discussion, Oct 29, 3:32 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 AM EST SUN OCT 29 2006
.SHORT TERM /TODAY THROUGH TONIGHT/...
THE MAIN STORY WILL ONCE AGAIN BE THE WINDS...MAINLY FOR THE EARLY
PART OF THE DAY.
STRONG LOW PRESSURE OVER THE QUEBEC PROVINCE WILL CONTINUE TO MOVE
OFF TO THE NORTHEAST TODAY. HIGH PRESSURE WILL BUILD IN OVER THE MID
ATLANTIC REGION TODAY.
HAVE MADE SOME ADJUSTMENTS TO THE WIND HEADLINES FOR TODAY.
CURRENTLY...MOST AREAS OVER LAND ARE NOT MEETING CRITERIA FOR ANY
WIND HEADLINE. HOWEVER...BELIEVE ONCE THE SUN COMES UP AND MIXING
STARTS...GUSTS WILL ONCE AGAIN GET GOING. 850MB WIND SPEEDS DO
INDICATE A MAXIMUM OVER THE HIGHER TERRAIN EARLY THIS MORNING...BUT
ON THE WHOLE...GUST POTENTIAL WILL BE DECREASING TODAY. WILL KEEP AN
ADVISORY FOR THE WESTERN FIVE COUNTIES THAT CURRENTLY HAVE A
HEADLINE FOR HIGH WIND WARNING. ELSEWHERE...THE HEADLINE WILL BE
DROPPED BUT GUSTS UP TO 45 MPH WILL BE MENTIONED ESPECIALLY IN THE
NORTHEAST.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL DOMINATE THE SENSIBLE WEATHER ACROSS THE FA
FOR THE FIRST PART OF THE WEEK. TEMPS WILL BE MODERATING WITH
SOUTHERLY SURFACE FLOW (HIGHS U60S/L70S). MOS GUIDANCE VALUES
IN GENERAL AGREEMENT...SO NOT MUCH TWEAKING DONE TO THE
TEMPS.
HIGH PRESSURE SHIFTS EAST OUT AHEAD OF NEXT FRONTAL SYSTEM
STILL PROGGED TO MOVE THROUGH ON LATE WED/THU. MODELS
(GFS/UKMENT/ECMWF) STILL IN PRETTY GOOD AGREEMENT OF TIMING
AND INTENSITY OF SYSTEM. MOISTURE AVAILABLE IS STILL A
QUESTION...BUT DECIDED TO KEEP CHANCE POPS IN FOR WED WITH
FRONTAL SYSTEM AND SFC FEATURES RIDING ALONG BOUNDARY. FRONT
PUSHES EAST OF FA BY LATE THU WITH HIGH PRESSURE AND DRY
CONDITIONS BUILDING IN FOR THE REMAINDER OF THE WEEK INTO
THE WEEKEND.
&&
.AVIATION...
VFR CONDITIONS THROUGH THE PERIOD. WIND GUST POTENTIAL AROUND 40
KNOTS WILL BE LIKELY MOST SITES. CHO WIND GUSTS WILL BE SLIGHTLY
LESS.
&&
.MARINE...
WILL KEEP CURRENT HEADLINES AS IS FOR NOW. THE BAY OBSERVATIONS HAVE
COME DOWN THE LAST FEW HOURS...BUT GALE GUSTS WILL BE LIKELY ONCE
AGAIN DUE TO MIXING TODAY. WINDS ARE EXPECTED TO DECREASE BLO GALE
FORCE THIS EVENING. DEPENDING ON HOW QUICK THE DROP OFF IS...THE SCA
HEADLINE COULD BE DROPPED SLIGHTLY EARLIER THAN WHAT IS FORECAST.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FOR MDZ002 UNTIL 9 AM SUNDAY.
VA...WIND ADVISORY FOR VAZ021 UNTIL 9 AM SUNDAY.
WV...WIND ADVISORY FOR WVZ048-049-054 UNTIL 9 AM SUNDAY.
MARINE...GALE WARNING FOR ANZ530>537 UNTIL 5 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM 5 PM SUNDAY TO 10 PM
SUNDAY.
&&
SHORT TERM/AVIATION/MARINE...N.LISTEMAA
LONG TERM...S.LISTEMAAHazardous weather outlook, Oct 28, 10:26 PM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1026 PM EDT SAT OCT 28 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-291000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1026 PM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TONIGHT A DEEP LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN QUEBEC OVERNIGHT...PRODUCING STRONG WIND GUSTS ACROSS THE REGION THROUGH SUNDAY MORNING. A HIGH WIND WARNING IS IN EFFECT FOR ALLEGANY... GRANT... MINERAL... PENDLETON AND HIGHLAND COUNTIES THROUGH 9 AM SUNDAY. A WIND ADVISORY IS IN EFFECT FOR AREAS EAST OF THESE COUNTIES THROUGH 9 AM SUNDAY. PLEASE SEE WBCNPWLWX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WARNING WILL REMAIN IN EFFECT THROUGH SUNDAY AFTERNOON. SMALL CRAFT CONDITIONS WILL BE LIKELY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WIND REPORTS WOULD BE GREATLY APPRECIATED. SMITH
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in Maryland, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.